Rantidine for GERD...Can it make you tired?

Discussion in 'The Watercooler' started by MidwestMom, Jul 15, 2012.

  1. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    I take 150 mgs. twice a day. Watching my diet and taking the medications has really helped, but I do feel kind of sleepy a lot (which isn't like me).

    If you took it, did you like it?

    Thanks!
     
  2. TeDo

    TeDo Guest

    I've been taking it at that same dosage for 30 years and it's the only thing that works well for me. I have never had or even heard of it making people tired. All it does is decrease the amount of acid in your stomach. Did they give you an informations sheet? Does it say drowsiness or tiredness as a side-effect? Could it be the change in your diet? I know a decrease in the amount of caffeine would do it for me. That would make a huge difference.

    Hope it works for you.
     
  3. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Thanks for answering.

    It does have a list of side effects, but I want to get the GERD under control. There were so many side effects listed that I thought I'd just ask regular people if they had any :) Also, I quit caffeine and that was HORRIBLE...lol.
     
  4. donna723

    donna723 Well-Known Member

    I take it all the time and it's never made me tired. I tried several different types and that is the only one that really works for me. I get the generic Walmart brand and pay about $4 for a big bottle of them.
     
  5. AnnieO

    AnnieO Shooting from the Hip

    I wish Rantidine would make people tired. Onyxx takes it... Nope. Not that I can tell...
     
  6. InsaneCdn

    InsaneCdn Well-Known Member

    The lack of caffeine will do that, though... I can cut mine way back, but if I drop it 100%? trouble. Like... you'd almost think I had narcoplexy.
    Hmmm... wonder if the doctor can tell you what other legal, OTC stimulant is appropriate?
    Or maybe you're a latent ADHD person and were self-medicating with caffeine and actually need stims? (just joking!)
     
  7. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    IC, nooooooooooooooooo. Any caffeine will upset my GERD. I'll just have to be more tired :/
     
  8. InsaneCdn

    InsaneCdn Well-Known Member

    Not caffeine!
    Maybe you need a low-dose of Ritalin? (that was what I was joking about adding to your system...)
     
  9. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    IC, Ritalin made me an Insane American :p

    Actually today I'm not tired at all. I am thinking maybe it was part of the heinous caffeine withdrawal. I get huge headaches and other symptoms when I withdraw from caffeine. And, if I recall, I get tired too, but today I feel fine.
     
  10. InsaneCdn

    InsaneCdn Well-Known Member

    Maybe that's why I'm the "Insane Canadian"???

    <wink>
     
  11. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Haha. OH, I'lm still pretty insane :p
     
Loading...